MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F0701058
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2018-02312.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff opened a neuron 6f 070 delivery catheter (neuron 070) and found the distal end to be kinked.The hospital staff then opened a second neuron 070 and noticed the same type of damage to the distal end.The damage to both neuron 070 was found prior to use and therefore, it was not used in the procedure.
 
Additional Manufacturer Narrative
Results: the neuron 070 had a kink approximately 102.0 cm from the hub.The catheter had ovalizations along its distal shaft approximately from 104.0 cm to 111.0 cm from the hub.Conclusions: evaluation of the returned devices revealed that the catheters were ovalized along their distal length.If the catheters are forcefully mishandled during preparation, damages such as this may occur.Further investigation revealed kinks on the returned catheters.These kinks were likely incidental to the reported complaint and may have occurred during packaging for return.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8098024
Report Number3005168196-2018-02313
Device Sequence Number2178966
Product Code DQY
UDI-Device Identifier00814548010045
UDI-Public00814548010045
Combination Product (Y/N)Y
Initial Reporter CountrySP
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Catalogue NumberPND6F0701058
Device Lot NumberF79770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005